Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Have anxiety. Was taking citalopram. Continue?

I stopped taking 20mg of citalopram just before Christmas , having been on it for ten months and I've noticed that I am starting to feel anxious again about the same sorts of things that I was before starting the drug. I don't know whether to persevere or start taking them again, as this has happened before twelve months previous when I had to go back on them?
Asked On : Sat, 6 Apr 2013
Answers:  2 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Thanks for your query. Citalopram belongs to SSRI group of anti-anxiety agents. The drug is recommended to be continued atleast for a couple of years for most anxiety disorders. Also, it is ill-advised to stop the drug by yourself without advise of a psychiatrist.
Additionally, you can request your psychiatrist for psychotherapy techniques like CBT/Cognitive behavioural therapy to be added. Yoga, meditation and breathing relaxation exercises are likely to be helpful.
Dr Sundar
Answered: Sat, 13 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Psychiatrist Dr. Gourav Monga's  Response
Welcome to health care magic
I can understand your situation. I appreciate your effort to seek online support.

Citalopram is an SSRI which can be used as antianxiety agent also. Since you have relapse of your symptoms, i advise you to take the medication continuously for 2-5 years (or even more than that). You can try other SSRIs like paroxetine, sertraline etc. You may also need psychotherapy sessions and relaxation exercises like deep breathing, yoga or meditation. Consult a psychiatrist for detailed evaluation and management.
Hope it helps
Good luck
Dr. Gourav Monga
Consultant Psychiatrist
Answered: Sat, 6 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor